Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 18, 2021, 7:17 PM CDT for Pittsburg County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 7:17 PM CDT (00:17 UTC)
- Expired
- Jul 18, 2021, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 141 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS84 KTSA 190017
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Sun Jul 18 2021
OKZ073-190045-
Pittsburg OK-
717 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 745 PM CDT...
At 717 PM CDT, a strong thunderstorm was located 3 miles east of
Ashland. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Kiowa... Ashland...
Haywood... Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3460 9588 3468 9589 3468 9609 3488 9609
3492 9592 3459 9575
TIME...MOT...LOC 0017Z 250DEG 3KT 3475 9601
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:16 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 18, 6:16 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 616 PM CDT Sun Jul 18 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Bulk of RA/TSRA has pushed south of the TAF sites as of early evening. Additional development not anticipated overnight. VFR elements to prevail across most sites, except NW/WC AR where fog potential may result in a period of IFR vsbys and VLIFR cigs between 08z-12z. Cigs at those sites expected to lift and scatter out by late morning or early afternoon. DISCUSSION... /Issued 223 PM CDT Sun Jul 18 2021/ DISCUSSION... Axis of deepest moisture continues to be pushed to the south and this trend will become more pronounced after this evening as the western CONUS ridge continues to amplify, while a mid level trough drops southward along it's eastern edge. Additional storms will potentially develop through the afternoon and evening with localized heavy rain potential remaining across far southeast OK. Fortunately this area has been largely spared the heavy rainfall of late as as such, the flash flooding threat will be less. At the same time, the low level flow will break down with the more favorable regime focusing on the Arklatex overnight into Monday. A corridor of high POPs has been maintained 00-06z near the Red River with lower probs overnight into Monday morning. The trough axis will slide to our south over the next couple of days with a surge of relatively dry air pushing into much of the area, with rain chances becoming more confined to southern areas during the week. Temperatures will start below normal but gradually trend toward more typical mid/late July conditions by the latter half of the week as upper ridge expands across the plains. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jul 18, 4:55 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Sun Jul 18 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Sun Jul 18 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeastern Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered to numerous showers and thunderstorms are expected to continue to affect southeastern Oklahoma and west central Arkansas through this evening. The strongest storms will be capable of producing wind gusts to near 60 mph and frequent lightning. Locally heavy rainfall is also possible due to rather slow storm motions and high moisture content in the air. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. THURSDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm potential will continue Monday across southeastern Oklahoma and northwestern Arkansas. There is a limited threat of severe weather in the afternoon and evening, with the primary threat being damaging wind gusts. Thunderstorm chances decrease across the region Tuesday and Wednesday, but low chances return late this week into the weekend over southeastern Oklahoma and northwestern Arkansas. Severe weather is not expected. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jul 18, 7:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Sun Jul 18 2021
OKZ073-190045-
Pittsburg OK-
717 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 745 PM CDT...
At 717 PM CDT, a strong thunderstorm was located 3 miles east of
Ashland. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Kiowa... Ashland...
Haywood... Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3460 9588 3468 9589 3468 9609 3488 9609
3492 9592 3459 9575
TIME...MOT...LOC 0017Z 250DEG 3KT 3475 9601
69Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.